Hearing Loss Caused by Tepezza
When you received a prescription of Tepezza from your doctor, you were likely under the impression that this was going to help you with your vision and alleviate symptoms related to your Graves’ disease. It may have, but you probably didn’t consider that it would cause other problems as well. Problems with your hearing. Many patients who have taken Tepezza have reported adverse side effects, including hearing loss, tinnitus, and other issues linked to the ears and hearing.
Horizon Therapeutics, the company that makes Tepezza, may be liable for any hearing loss you experience if you take the drug as recommended. If you win your case, you may be able to obtain compensation for the harm done to your finances and quality of life.
You believed that by using Tepezza, your eyesight would improve. You probably didn’t think it would affect your hearing to any significant degree. If you or a loved one took Tepezza and had hearing loss, please contact our product liability attorneys. Get more information about your legal possibilities for holding Horizon Therapeutics liable for your pain and suffering by scheduling a free consultation now. Give us a call at 866-778-5500.
What Exactly is Tepezza?
Tepezza is a drug that is used to treat Thyroid Eye Disease (TED), also known as Graves’ disease, which is an inflammatory condition that affects the fatty muscle and tissue that is located around the eye. Eyes that are red and puffy are a symptom that Graves’ illness might cause in certain patients. In more severe instances, the eyes may expand, which may result in double vision or blurred vision. Tepezza is given intravenously (IV) infusion by a medical practitioner once every three weeks for a total of eight infusions. The infusion itself typically takes between 60 and 90 minutes.
According to Horizon Therapeutics, Tepezza helps with inflammation and discomfort related to TED and helps people see more clearly by decreasing eye bulging and double vision.
Are There Any Risks to Using Tepezza?
The Food and Drug Administration has listed many side effects of using Tepezza, including hair loss, tiredness, dry skin, headaches, queasiness, muscle contractions, increased blood sugar levels, change in taste, and muscle contractions. One important side effect that hasn’t been listed is hearing loss.
Hearing loss is not listed as a potential adverse effect by Tepezza’s manufacturer or the FDA, but despite that, several patients have come forward to voice their worries that they started to notice a decline in their hearing after using Tepezza.
Hearing loss is a known side effect of Tepezza by Horizon Therapeutics, yet the manufacturer didn’t list it. In severe cases, even permanent hearing loss. None of the drug’s marketing or promotional material contained warnings about hearing loss that may start to develop halfway through the treatment.
There is a study out of Stanford University that Tepezza can have irreversible and life-altering consequences for the user.
Can Tepezza Really Cause Permanent Hearing Loss?
It is too soon to declare conclusively that Tepezza causes long-term hearing loss, given the patient complaints are very new and the Stanford research is the only one that has been undertaken. However, several research participants who reported hearing changes also experienced sensorineural hearing loss, which may develop when the hair cells in a Tepezza patient’s inner ear are damaged.
It has been noted that some patients acquired patulous eustachian tubes. This condition results in open passageways between the ear, nose, and throat.
Researchers found that although some patients improved three months after using Tepezza, others claimed to still be experiencing negative effects such as sensorineural hearing loss.
Are There Currently Lawsuits against Horizon Therapeutics over Hearing Loss from Tepezza?
Yes, a Tepezza patient has just brought a product liability case against the company, claiming that he had irreversible hearing loss as a result of getting infusions of Tepezza. The plaintiff argues in his lawsuit that Horizon failed to disclose the full scope of the hearing loss issues that were linked with the use of Tepezza. He contends that the firm withholding this information and failing to provide a warning about the possibility of hearing loss is what led to tinnitus and other significant hearing-related disorders to manifest in a large number of users, including himself. The patient further asserts that despite post-marketing safety studies indicated a risk of hearing loss, Horizon neglected to update its warnings to reflect these results.
Horizon argues that it was not able to modify the Tepezza warning label without first receiving clearance from the FDA and that the patient did not present valid claims for failure to warn and design faults in accordance with state law.
What To Do If You’ve Experienced Loss of Hearing After Taking Tepezza
Console & Associates, P.C. is here to assist you in the event that you have just been given a diagnosis of hearing loss for which there is no known explanation after a course of Tepezza and are now curious about the connection between Tepezza and hearing loss. Patients who were given Tepezza and who think that the medicine caused lasting harm to their hearing are the clients who we have the honor to represent at our legal office that specializes in product liability litigation.